| Catalog Number |
RBY2C1260 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a carotid cavernous fistula (ccf) using a ruby coil and a px slim delivery microcatheter (px slim).It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician placed the px slim into the patient.Next, while advancing the ruby coil through the px slim, the physician experienced resistance and decided to retract the ruby coil.Upon retraction of the ruby coil pusher assembly, the physician noticed that the ruby coil had unintentionally detached within the px slim.Therefore, the px slim containing the detached ruby coil was removed.The procedure was completed using a new ruby coil and a new px slim.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the distal tip of the pusher assembly was fractured.If the ruby coil is retracted against resistance, damage such as this may occur.Further evaluation revealed a kink in the pusher assembly and offset coil winds on the embolization coil.The offset coil winds may have contributed to resistance during the procedure.The kink on the pusher assembly was incidental to the reported complaint and likely occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.